Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Jan 5, 2014, 4:33 AM CST for 4 counties in Florida; 11 counties in Georgia; 5 counties in Alabama. It took effect at Jan 6, 2014, 4:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 4:33 AM CST (10:33 UTC)
- In effect from
- Jan 6, 2014, 4:00 AM CST
- Expired
- Jan 6, 2014, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Early County, GA, Lee County, GA, Miller County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS72 KTAE 051033 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EST SUN JAN 5 2014 ...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH MONDAY MORNING FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA... ...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR THE ENTIRE AREA... .AN ARCTIC AIRMASS WILL MOVE INTO THE REGION LATE TONIGHT IN THE WAKE OF A STRONG COLD FRONT. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT...REACHING THE UPPER 20S TO NEAR 30 ACROSS PORTIONS OF SOUTHEAST ALABAMA AND ADJACENT SECTIONS OF SOUTHWEST GEORGIA AND NORTHWEST FLORIDA MONDAY MORNING. TEMPERATURES WILL LIKELY NOT CLIMB BACK ABOVE FREEZING IN THIS AREA UNTIL LATE MONDAY MORNING OR EARLY AFTERNOON. THEN A HARD FREEZE LOOKS LIKELY ON MONDAY NIGHT INTO TUESDAY ACROSS THE ENTIRE AREA WITH VERY LONG DURATIONS OF TEMPERATURES BELOW FREEZING. ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-052200- /O.UPG.KTAE.FZ.A.0002.140106T0800Z-140106T1700Z/ /O.NEW.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/ /O.NEW.KTAE.HZ.A.0001.140106T2200Z-140107T1900Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL- DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON...DONALSONVILLE 533 AM EST SUN JAN 5 2014 /433 AM CST SUN JAN 5 2014/ ...FREEZE WARNING IN EFFECT FROM 5 AM EST /4 AM CST/ TO 1 PM EST /NOON CST/ MONDAY... ...HARD FREEZE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 1 PM EST /NOON CST/ MONDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. * MINIMUM TEMPERATURES...26 TO 30 DEGREES WITH DURATIONS BELOW FREEZING OF 4 TO 8 HOURS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. THEN ON MONDAY EVENING AND TUESDAY...LOWS AROUND 15 WITH DURATIONS BELOW FREEZING AROUND 24 HOURS OR MORE IN SOME AREAS. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. && $$ FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ127>131- 145>148-156>161-052200- /O.NEW.KTAE.HZ.A.0001.140107T0200Z-140107T1700Z/ INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT- COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE... APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS... KEATON BEACH...STEINHATCHEE...SUWANNEE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...CAMILLA...PELHAM...MOULTRIE... ADEL...SPARKS...NASHVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 533 AM EST SUN JAN 5 2014 /433 AM CST SUN JAN 5 2014/ ...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * MINIMUM TEMPERATURES...17 TO 22 WITH DURATIONS BELOW FREEZING BETWEEN 10 AND 21 HOURS. THE LONGEST DURATIONS ARE LIKELY IN SOUTHWEST GEORGIA AND LOWEST IN THE SOUTHEAST BIG BEND OF FLORIDA. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. && $$ DVD
2 follow-up statements
300 WWUS72 KTAE 052050 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 PM EST SUN JAN 5 2014 ...FREEZE WARNING IN EFFECT LATE TONIGHT THROUGH MONDAY MORNING FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA... ...HARD FREEZE WARNING IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR THE ENTIRE AREA... .AN ARCTIC AIRMASS WILL MOVE INTO THE REGION LATE TONIGHT IN THE WAKE OF A STRONG COLD FRONT. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT...REACHING THE UPPER 20S TO NEAR 30 ACROSS PORTIONS OF SOUTHEAST ALABAMA AND ADJACENT SECTIONS OF SOUTHWEST GEORGIA AND NORTHWEST FLORIDA MONDAY MORNING. TEMPERATURES WILL LIKELY NOT CLIMB BACK ABOVE FREEZING IN THIS AREA UNTIL LATE MONDAY MORNING OR EARLY AFTERNOON. A HARD FREEZE IS EXPECTED MONDAY NIGHT INTO TUESDAY ACROSS THE ENTIRE AREA WITH VERY LONG DURATIONS OF TEMPERATURES BELOW FREEZING. ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-062200- /O.UPG.KTAE.HZ.A.0001.140106T2200Z-140107T1900Z/ /O.NEW.KTAE.HZ.W.0001.140106T2200Z-140107T1900Z/ /O.CON.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL- DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON...DONALSONVILLE 350 PM EST SUN JAN 5 2014 /250 PM CST SUN JAN 5 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 1 PM EST /NOON CST/ MONDAY... ...HARD FREEZE WARNING IN EFFECT FROM 5 PM EST /4 PM CST/ MONDAY TO 2 PM EST /1 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 5 PM EST /4 PM CST/ MONDAY TO 2 PM EST /1 PM CST/ TUESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...26 TO 30 DEGREES WITH DURATIONS BELOW FREEZING OF 4 TO 8 HOURS FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. MONDAY EVENING AND TUESDAY...LOWS AROUND 15 WITH DURATIONS BELOW FREEZING OF 36 HOURS OR MORE IN SOME AREAS. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES... PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER OR PROTECTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ127>131- 145>148-156>161-062200- /O.UPG.KTAE.HZ.A.0001.140107T0200Z-140107T1700Z/ /O.NEW.KTAE.HZ.W.0001.140107T0200Z-140107T1700Z/ INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-COLQUITT- COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE... APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS... KEATON BEACH...STEINHATCHEE...SUWANNEE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...CAMILLA...PELHAM...MOULTRIE... ADEL...SPARKS...NASHVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 350 PM EST SUN JAN 5 2014 /250 PM CST SUN JAN 5 2014/ ...HARD FREEZE WARNING IN EFFECT FROM 9 PM EST /8 PM CST/ MONDAY TO NOON EST /11 AM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/ MONDAY TO NOON EST /11 AM CST/ TUESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...16 TO 20 WITH DURATIONS BELOW FREEZING BETWEEN 15 AND 20 HOURS. THE LONGEST DURATIONS ARE LIKELY IN SOUTHWEST GEORGIA AND LOWEST IN THE SOUTHEAST BIG BEND OF FLORIDA. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AND POSE A DANGER TO PIPES... PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER OR PROTECTION. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
363 WWUS72 KTAE 060822 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 AM EST MON JAN 6 2014 ...A FREEZE WARNING IS IN EFFECT THROUGH MONDAY AFTERNOON FOR SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE... ...A HARD FREEZE WARNING IS IN EFFECT MONDAY EVENING THROUGH MIDDAY TUESDAY FOR THE ENTIRE TRI-STATE REGION... .FREEZING TEMPERATURES WILL QUICKLY FILL IN BEHIND A STRONG ARCTIC COLD FRONT ALONG AND WEST OF A LINE FROM ALBANY TO PANAMA CITY THIS MORNING. IT WILL TAKE SEVERAL HOURS FOR TEMPERATURES TO RECOVER TO ABOVE FREEZING CONDITIONS...AND EVEN THEN TEMPERATURES WILL LIKELY REMAIN JUST ABOVE FREEZING. THIS EVENING...TEMPERATURES WILL PLUMMET INTO THE UPPER TEENS AND LOWER 20S AREA WIDE. HARD FREEZE CONDITIONS ARE EXPECTED EVERYWHERE...WITH SUB-FREEZING TEMPERATURES EXPECTED TO LAST ALL DAY TUESDAY ACROSS THE EXTREME NORTHERN FLORIDA PANHANDLE AND ALL OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. ALZ065>069-FLZ007>011-GAZ120>126-142>144-155-061800- /O.EXT.KTAE.HZ.W.0001.140107T0000Z-140107T1800Z/ /O.CON.KTAE.FZ.W.0003.140106T1000Z-140106T1800Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL- DOUGHERTY-LEE-EARLY-MILLER-BAKER-SEMINOLE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON...DONALSONVILLE 322 AM EST MON JAN 6 2014 /222 AM CST MON JAN 6 2014/ ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... ...HARD FREEZE WARNING NOW IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1 PM EST /NOON CST/ TUESDAY... * MINIMUM TEMPERATURES...26 TO 32 DEGREES MONDAY MORNING THROUGH MONDAY AFTERNOON. THEN...MINIMUM TEMPERATURES 15 TO 20 DEGREES MONDAY NIGHT THROUGH TUESDAY MORNING...WITH TEMPERATURES BELOW 26 DEGREES FROM MONDAY EVENING THROUGH MIDDAY TUESDAY. SUB- FREEZING TEMPERATURES ARE EXPECTED FOR AT LEAST 36 HOURS. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GAZ127>131-145-156-061800- /O.EXT.KTAE.HZ.W.0001.140107T0000Z-140107T1800Z/ WORTH-TURNER-TIFT-BEN HILL-IRWIN-MITCHELL-DECATUR- INCLUDING THE CITIES OF...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...CAMILLA...PELHAM...BAINBRIDGE 322 AM EST MON JAN 6 2014 ...A HARD FREEZE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... * MINIMUM TEMPERATURES...MINIMUM TEMPERATURES 15 TO 20 DEGREES MONDAY NIGHT THROUGH TUESDAY MORNING...WITH TEMPERATURES BELOW 26 DEGREES FROM MONDAY EVENING THROUGH MID-MORNING TUESDAY. SUB- FREEZING TEMPERATURES ARE LIKELY FOR AT LEAST 36 HOURS. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ FLZ012>019-026>029-034-108-112-114-115-118-127-128-134-GAZ146>148- 157>161-061800- /O.EXT.KTAE.HZ.W.0001.140107T0300Z-140107T1500Z/ INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON- INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR- LAFAYETTE-INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-COLQUITT-COOK-BERRIEN-GRADY-THOMAS-BROOKS-LOWNDES- LANIER- INCLUDING THE CITIES OF...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY...FREEPORT... SANTA ROSA BEACH...PANAMA CITY...PARKER...PORT SAINT JOE... APALACHICOLA...CARRABELLE...SOPCHOPPY...SAINT MARKS... KEATON BEACH...STEINHATCHEE...SUWANNEE...MOULTRIE...ADEL... SPARKS...NASHVILLE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA... LAKELAND 322 AM EST MON JAN 6 2014 /222 AM CST MON JAN 6 2014/ ...A HARD FREEZE WARNING IS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 10 AM EST /9 AM CST/ TUESDAY... * MINIMUM TEMPERATURES...20 TO 26 DEGREES WITH DURATIONS BELOW FREEZING BETWEEN 12 AND 18 HOURS. THE LONGEST DURATIONS BELOW FREEZING WILL LIKELY BE OUTSIDE OF THE SOUTHEAST BIG BEND OF FLORIDA. * IMPACTS...THE DURATION AND INTENSITY OF THESE COLD TEMPERATURES CAN POSE A DANGER TO PIPES...PLANTS...PETS...AND PEOPLE WHO LACK ADEQUATE SHELTER. MOST BUILDINGS DO NOT HAVE EXPOSED PIPES...BUT ELEVATED STRUCTURES LIKE SOME MOBILE HOMES MAY HAVE EXPOSED PIPES THAT NEED TO BE PROTECTED...OR THESE PIPES COULD BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Jan 4, 8:28 PM CST, 8 hours 5 minutes earlier.
Area forecast discussion, Jan 4, 8:28 PM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EST Sat Jan 4 2014
.Near Term [Through Tonight]...
The forecast for tonight looks on track and no substantive changes
were necessary. Stratus has filled in across the area as low-level
moisture gradually increases with increasing southeasterly
boundary layer flow. The result should be a fairly mild night
compared with last night, with lows mainly in the 40s (some upper
30s possible northwest). Patchy fog is being indicated by MOS and
probabilistic guidance, so it was included in the grids from
06-12z. At this time we aren't expecting any widespread dense fog,
and we should see more stratus than fog overall.
&&
.Aviation...
[Through 00Z Monday] We expect stratus with MVFR CIGS to blanket
the entire Tri-state region by 06z and eventually lower into the
IFR range with time. MVFR/IFR Vsbys will also develop as CIGS
lower. Vsbys will return to VFR shortly after daybreak, but CIGS
will remain at MVFR/IFR levels at least into Sunday afternoon.
&&
.Prev Discussions [330 PM EST]...
.SHORT TERM [Sunday Through Monday Night]...
Dramatic changes are in store for the region during the short
range portion of the forecast. By Sunday morning, major
amplification of the long wave pattern across the CONUS will be
underway as the Polar Vortex begins to drop south into the Upper
Midwest. This will drive a 1050mb+ surface high southward into the
Northern Plains. Further south, a shortwave round the base of the
deepening trough will send low pressure from the Arklatex to the
Ohio River Valley by late Sunday, with the trailing arctic front
pushing into Alabama.
Ahead of the front, deep layer moisture will be rather limited.
However, with strong low-level forcing along the front and limited
divergence aloft, expect to see a broken band of showers along and
just behind the front. The best rain chances are expected through
the overnight hours on Sunday, ending rapidly from west to east
after midnight. Despite the arctic air pouring in behind the
front, all of the precip is expected to end before temperatures
fall enough to support anything frozen.
Following the frontal passage, the big story through the early
part of the week will be the arctic airmass progged to spread over
the region. Temperatures will fall rapidly Monday morning in the
wake of the front, with upper 20s expected in the northwestern
third of the area through mid-morning before temperatures rise
briefly during the afternoon. The morning drop below freezing will
necessitate a Freeze Watch for this portion of the area. Wind
Chill Advisory will likely be needed eventually as well. High
temperatures for all areas will likely occur just before the
frontal passage during the morning hours (pre-dawn in some areas).
Afternoon temperatures will likely only reach the 30s (outside of
a few 40s in the eastern Big Bend). It's not out of the question
that some areas of Southwest Georgia and Southeast Alabama may not
rise back above freezing during the day on Monday.
Temperatures will drop into the teens for all but immediate
coastal areas Monday night, on the strength of very strong cold
air advection. H85 at KTLH temperatures will likely bottom out in
the -6 to -9 range during the overnight hours. Northerly winds
will add to the chill, with apparent temperatures reaching single
digits by sunrise on Tuesday.
.Long Term [Tuesday Through Saturday]...
Surface high pressure will continue building southeastward Tuesday,
continuing cold air advection from a true Arctic airmass. Despite
clear skies, we'll struggle to get high temperatures in the low 30s
to near 40. With wind gusts of 15-20 MPH it will feel even colder.
Tuesday night will see another hard freeze like Monday night. As the
high pressure pushes off the east coast Wednesday through Thursday,
winds will shift to the east and then south and once again return
warmer, moist air to the region. As an upper level disturbance
propagates through otherwise mostly zonal flow and develops another
mid and upper level trough, another cold front will begin to develop
and then move across our area later next week. Chances for rain
increase through the weekend, with widespread chances (30-50%)
Friday through Saturday.
.MARINE...
Winds will remain relatively light over the coastal waters
through Sunday afternoon. Thereafter, conditions will deteriorate
rapidly as a strong cold front crosses the region. Advisory
conditions will commence Sunday night with strong northwesterly
flow, with winds not dropping below 20 knots until late Tuesday.
Exercise Caution headlines will then likely be needed through
Wednesday before conditions improve.
.FIRE WEATHER...
Monday will be breezy with much drier filtering in behind an Arctic
cold front. However, minimum relative humidity values are currently
forecast to remain above critical levels. On Tuesday, although most
areas will see max temps only in the 30s, forecast dew points will
be around zero to the single digits. This will put relative humidity
values in the 20 to 25 percent range and red flag conditions are
likely to occur.
.HYDROLOGY...
Only the Apalachicola River at Blountstown and the Choctawhatchee
River near Bruce are in minor flood stage. Bruce is expected to
hover near the flood stage threshold for most of today, falling
below flood stage overnight. Blountstown is falling, but is
forecast to remain in minor flood stage through Tuesday morning.
Detailed stage information pertaining to the above, and all area
rivers can be found at the following link:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 45 68 41 42 19 / 10 20 50 20 0
Panama City 47 67 38 42 22 / 10 20 50 10 0
Dothan 39 65 28 35 16 / 10 20 50 10 0
Albany 41 65 35 37 15 / 10 20 50 10 0
Valdosta 44 67 46 47 19 / 10 20 50 30 10
Cross City 51 73 61 63 20 / 10 20 50 40 10
Apalachicola 50 67 43 44 22 / 10 20 50 20 0
&&
.TAE Watches/Warnings/Advisories...
FL...Freeze Watch from late Sunday night through Monday morning for
Central Walton-Holmes-Inland Walton-Jackson-Washington.
GA...Freeze Watch from late Sunday night through Monday morning for
Baker-Calhoun-Clay-Dougherty-Early-Lee-Miller-Quitman-
Randolph-Seminole-Terrell.
AL...Freeze Watch from late Sunday night through Monday morning for
Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...WOOL
SHORT TERM...CAMP
LONG TERM...MOORE
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...LAMERS
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:36 AM CST | Gale Watch | TAE | 11 hr | |
| Jan 5, 4:33 AM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Jan 5, 2:50 PM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 45 hr |
| Jan 5, 2:50 PM CST | Wind Chill Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 21 hr |
| Jan 5, 3:02 PM CST | Gale Warning | TAE | 30 hr | |
| Jan 5, 3:02 PM CST | Small Craft Advisory | TAE | 47 hr | |
| Jan 5, 3:54 AM CST | Wind Chill Watch | TAE | Baker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 14 more | 33 hr |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in Alabama, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.